Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 3, 2021, 5:39 PM MDT for Sheridan County, Nebraska. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2021, 5:39 PM MDT (23:39 UTC)
- Expired
- Jul 3, 2021, 6:30 PM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 156 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 6:25 PM MDT | HAIL 1.75 | 11 Wsw Merriman, NE | MIXED WITH SOME DIME SUN NOW SHINING IN HIS LOCATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 2214 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
527 WWUS83 KLBF 032339 SPSLBF Special Weather Statement National Weather Service North Platte NE 539 PM MDT Sat Jul 3 2021 NEZ004-094-040030- Sheridan NE-Western Cherry NE- 539 PM MDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 630 PM MDT... At 539 PM MDT, Doppler radar was tracking a strong thunderstorm over Gordon, moving east at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for the Panhandle of and north central Nebraska. LAT...LON 4270 10227 4288 10228 4294 10188 4267 10187 TIME...MOT...LOC 2339Z 267DEG 10KT 4280 10218 $$ Buttler
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 3, 5:21 PM MDT, 18 minutes earlier.
Area forecast discussion, Jul 3, 5:21 PM MDT, 18 minutes before
Area Forecast Discussion National Weather Service North Platte NE 621 PM CDT Sat Jul 3 2021 .SHORT TERM...(This evening through Sunday night) Issued at 246 PM CDT Sat Jul 3 2021 Forecast challenge is pops/severe threat this evening in the west, then heat Sunday as the 4th of July activities get into full swing. A Heat Advisory issued for portions of the north central. Refer to latest Heat Advisory product for details. The radar mosaic shows a few returns across the western Panhandle moving east attm. The stage is set for isolated to scattered thunderstorms to develop with peak heating as lapse rates steepen and a disturbance swing across the plains this evening. There is a slight risk for severe thunderstorm development generally west of a line from Valentine to Mullen and Grant. A boundary that extends southwest across the Panhandle will be the initial focus for thunderstorm development over the eastern panhandle by 3 pm MDT, a few storms may reach severe limits. The Inverted sounding viewed on Bufkit support damaging winds to be the primary impact, although isolated large hail can't be ruled out. LAPS observed data showed narrow strip of higher CAPE values ranging from 2000 J/Kg to around 3059 J/Kg that aligns well with current Severe Wx Outlook. High based thunderstorm development expected into the evening moving eastward. Mesoscale...Thunderstorm activity may begin to wane around and after sunset as daytime heating decreases, however a low level jet at 850 mb may help sustain storm activity into the evening, particularly in north central Nebraska where the boundary will be located after sunset. Storm activity and general confidence in severe weather will still decrease and should be mostly over by midnight. Models are in fair agreement with the boundary to move southeast with temperatures overnight falling into the 60s areawide with a few lows around 70 degrees in northeast Boyd and Holt counties. On Sunday, the 4th it will be a hot one as the heat builds while the upper ridge builds across the west for prevailing northwest flow to become established for the start of the week. The weak surface boundary will be the focus for isolated thunderstorms again as peak heating arrives and lapse rates steepen by late afternoon. A marginal risk for severe storms exists although areal coverage appears low. Temperatures will peak in the mid 90s to around 100 in parts of the north and north central, where dewpoints in the mid 60s to 70 will lead to heat indices around 102 degrees for a few locales along and north of Highway 20 from Wood Lake east to Ewing. Refer to the latest Heat Advisory product for more details. .LONG TERM...(Monday through Saturday) Issued at 246 PM CDT Sat Jul 3 2021 Precipitation chances increase Monday night into Tuesday as prevailing northwest becomes established. Timing and areal coverage may change each day with model blend followed. The prevailing ridging in the southwest and southeast CONUS will lead to mainly troughing over the plains for the potential of daily convection. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 613 PM CDT Sat Jul 3 2021 VFR conditions are expected to persist through the TAF period, with brief instances of MVFR during thunderstorms. There are tstorms expected in the vicinity of KLBF between 3-6Z, and of KVTN between 1-4Z. As of 23 t0 0Z, storms were popping up and moving SSE in the Nebraska Panhandle. Overall, these storms are capable of producing strong to damaging, and erratic winds and locally heavy rainfall. After the convection dissipates, winds will be light and a bit variable as the sfc boundary passes for southern terminals, and northeasterly around 10kts or less for northern terminals. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon to 8 PM CDT Sunday for NEZ006>010. && SHORT TERM...Keck LONG TERM...Keck AVIATION...Sinclair
Hazardous weather outlook, Jul 3, 2:16 PM MDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 316 PM CDT Sat Jul 3 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-042030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 316 PM CDT Sat Jul 3 2021 /216 PM MDT Sat Jul 3 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms will move into portions of western Nebraska late this afternoon and through the evening. A few storms may be strong to severe with isolated large hail and damaging wind gusts. The area of greatest concern for this threat is west of a Grant to Mullen to Valentine line. Any thunderstorm will be capable of frequent lightning and locally heavy rainfall before diminishing by Midnight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A Heat Advisory has been issued for portions of north central Nebraska on Sunday where heat index values of around 100 degrees are expected. Please refer to this product for more details. Isolated thunderstorms are possible Sunday for much of western and north central Nebraska. Though widespread severe weather is not expected, a few stronger storms capable of small hail and gusty winds cannot be ruled out. Rain and thunderstorms are likely late Monday into Tuesday as a stronger disturbance moves through the area. At this time the threat for severe weather is low but locally heavy rain will be possible. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 3, 5:11 PM MDT, 28 minutes before
Special Weather Statement National Weather Service North Platte NE 511 PM MDT Sat Jul 3 2021 NEZ004-040000- Sheridan NE- 511 PM MDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERIDAN COUNTY UNTIL 600 PM MDT... At 511 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Hay Springs, moving east at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rushville, Hay Springs, Billys Lake, Lone Butte, Highway 27 crossing the Niobrara River, Smith Lake State Wildlife Management Area, Highway 250 crossing the Niobrara River, Intersection of Highway 87 and Antelope Road and Walgren Lake State Recreation Area. LAT...LON 4239 10272 4271 10273 4270 10213 4241 10208 TIME...MOT...LOC 2311Z 268DEG 13KT 4257 10261 Buttler
Special weather statement, Jul 3, 5:39 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 539 PM MDT Sat Jul 3 2021 NEZ004-094-040030- Sheridan NE-Western Cherry NE- 539 PM MDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 630 PM MDT... At 539 PM MDT, Doppler radar was tracking a strong thunderstorm over Gordon, moving east at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for the Panhandle of and north central Nebraska. LAT...LON 4270 10227 4288 10228 4294 10188 4267 10187 TIME...MOT...LOC 2339Z 267DEG 10KT 4280 10218 Buttler
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:34 PM MDT | Heat Advisory | LBF | Boyd, Brown, Holt, Keya Paha, Rock | 29 hr |
| Jul 3, 5:11 PM MDT | Special Weather Statement | LBF | Sheridan | 49 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.